Mouthy Git: Day + 2

Hello chaps, chapettes, dogs and cats! Thanks for the kind messages re the new vids, Bridget and I loved making them.

What to report? Well as I outlined earlier, the next 2-3 weeks will bring about a breakdown in the lining of the mouth and the gut (mucositis). This is caused by the cumulative effect of the chemotherapy and radiotherapy and also by some methotrexate injections (on days +2, +4, +8 and +12) This will make my mouth so painful and sore as to prevent normal eating and swallowing. Therefore, insertion of an NG tube (Nasal-gastric tube) is scheduled. This is tube that goes in one nostril, down my throat and into my stomach. This will allow feeding during those days when I can’t swallow normally. I have various levels of painkillers on hand to deal with the pain in my mouth, the strongest being Dimorphone (Heroin). Apparently one of the doctors knows a guy in King’s Cross who can sort me out.

Spent most of the day watching TV. Although it’s good for me to ‘switch off’ occasionally, TV can be quite culturally draining so its the TV that’s gonna be switched off more often now.

So we are patiently awaiting regraftment, in my protocol this usually happens around Day +21. In the meantime, my blood cells are dying, my mouth and gut are breaking down and I am getting weaker by the day. Still, it beats teaching.

Advertisements


Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s